Advertisement -- Learn more about ads on this site.


    BRILLIANTAQUA   35,446
SparkPoints
30,000-39,999 SparkPoints
 
 
Prednisone & Crazy Water Weight

Saturday, April 06, 2013

So, apparently everyone & their mom knows that prednisone causes weight gain & lots of water retention...why did this slip through the cracks of my mind when my doctor put me on it a few months ago for insane allergies? Anyway, new doctor (I just moved) wants me off of it pronto (it can do some seriously long term damage to your body)...which is fine with me--the major source of my insane allergies is no longer present in my life (the animals at my former job) & omg, no wonder I've been trying to lose this same 10-20 lbs for months & can't seem to get it off & crave salt all of the time & my appetite has increased & my face has been puffy & I'm breaking out horribly & I have crazy weight fluctuations due to water retention!! emoticon

emoticon One hilarious quote I saw online after actually googling around was that someone's doctor said that you could eat a carrot & still gain weight on prednisone.

Anyway, this week I gained 10 lbs in 5 days...simply because I gave into a really bad salt craving. We're slowly stepping me down off of the drug (you should never just stop taking it...it's super dangerous) & already I can feel some of the water weight dropping. I'm also really focused on keeping my salt intake low & water intake high to help with that. Coming off of it should make it easier to drop these 20-ish lbs I want gone (I hope!). emoticon
SHARE
  Member Comments About This Blog Post:

SDLEE514 4/16/2013 11:52AM

    I'm on predisone long-term, and unfortunately I don't think I'll every be off it. But you have my condolences, the salt cravings are the worst, as is the puffy face and just general getting SO hungry! I have been able to lose weight while on it, but at this point bc I've been on it for so long I think my body has better accustomed to it. Anyway, good luck coming off it and dropping those last few pounds, emoticon

Report Inappropriate Comment
RYDERB 4/15/2013 3:36PM

    Thank goodness you moved, and you can stop taking it. Good luck! Hope the weight starts coming off easier soon.
emoticon

Report Inappropriate Comment
JCARDINAL 4/9/2013 1:49PM

    I so feel for you! I have been on prednisone for almost 20 years straight. Every time I try to get off it completely my Lupus flares up. Once you're off you'll see a big difference.

Report Inappropriate Comment
BEETH52 4/6/2013 6:50PM

    I can relate my dr wants me on prednisone. I am trying to lose weigh and here I gain

Report Inappropriate Comment

Add Your Comment to the Blog Post


Log in to post a comment.
 


Other Entries by BRILLIANTAQUA